Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 9, NWS Houston/Galveston, TX

May 1, 2007Burleson County, Texas

NWS Houston/Galveston, TX issued this tornado warning at May 1, 2007, 6:01 PM CDT for Burleson County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2007, 6:01 PM CDT (23:01 UTC)
Expired
May 1, 2007, 6:30 PM CDT
In force
29 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Burleson County, TX

The radar

The Ft Hood radar (KGRK), 60 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 3:48 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 012301
TORHGX
TXC051-012330-
/O.NEW.KHGX.TO.W.0009.070501T2301Z-070501T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
601 PM CDT TUE MAY 1 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  BURLESON COUNTY IN SOUTHEAST TEXAS

* UNTIL 630 PM CDT

* AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO
  WAS LOCATED 9 MILES EAST OF ROCKDALE...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHRIESMAN...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHEAST TEXAS.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3066 9676 3057 9695 3053 9673 3066 9666

$$
1 follow-up statement
000 
WWUS54 KHGX 012315
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
615 PM CDT TUE MAY 1 2007

TXC051-012330-
/O.CON.KHGX.TO.W.0009.000000T0000Z-070501T2330Z/
BURLESON TX-
615 PM CDT TUE MAY 1 2007

...A TORNADO WARNING CONTINUES FOR BURLESON COUNTY UNTIL 630 PM
CDT...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO.  THIS TORNADO WAS LOCATED 7 MILES WEST OF CALDWELL...MOVING
SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CALDWELL...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHEAST TEXAS.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3066 9676 3057 9695 3041 9673 3066 9662

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 3:07 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, May 1, 3:07 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
307 PM CDT TUE MAY 1 2007

.DISCUSSION...
FIRST BATCH OF SHOWERS AND THUNDERSTORMS MOVED ACROSS THE NORTHERN COUNTIES
OF SOUTHEAST TEXAS THIS MORNING AND EARLY THIS AFTERNOON. A SECOND BATCH
OF SLIGHTLY WEAKER ACTIVITY...SIMILARLY LINED UP LIKE THIS MORNINGS
STORMS...IS GETTING READY TO MOVE ACROSS THE SAME AREA AGAIN. AS LONG
AS THESE STORMS CONTINUE TO PROGRESS EASTWARD ACROSS THE AREA...DO NOT
SEE MUCH OF A FLOOD THREAT. WILL CONTINUE TO MONITOR THIS AREA. FURTHER
SOUTH...CAP HAS HELD STRONG TODAY. FOR TONIGHTS POPS...WILL OBVIOUSLY
GO WITH HIGHER NUMBER UP NORTH AND TAPER THEM DOWN TO NEAR NOTHING ALONG
THE COAST. THINK THAT THE BEST CHANCE TO SEE ANY RAIN ACROSS SOUTHEAST
TEXAS TONIGHT WILL BE IN THE EVENING. WITH THE MID/UPPER LEVEL LOW STILL
SPINNING ACROSS NORTH CENTRAL OKLAHOMA...ADDITIONAL CONVECTION COULD
DEVELOP SOMEWHERE ACROSS NORTH CENTRAL OR NORTH TEXAS OVERNIGHT...AND
SOME OF THIS ACTIVITY COULD SCRAPE SOME OF OUR NORTHERN COUNTIES. TOMORROWS
WEATHER WILL BE DICTATED BY WHERE AND WHEN WE SEE ANY MORE MCS DEVELOPMENT
WITH THIS STORM SYSTEM. AREA POPS WILL BE LOWER THAN TODAY WITH LOW
END CHANCE UP NORTH AND NONE NEAR THE COAST. WEDNESDAY NIGHT AND THURSDAY
WILL BE OUR NEXT BEST CHANCE FOR RAIN AS A SHORTWAVE MOVES EASTWARD
ACROSS THE STATE. HAVE GONE WITH 50% POPS AREAWIDE ON THURSDAY FOR THIS
DISTURBANCE...AND THIS WILL BE THE BEST SHOT FOR RAINFALL ACROSS THOSE
CENTRAL AND COASTAL LOCATIONS THAT HAVE REMAINED DRY FOR ALMOST SIX
STRAIGHT DAYS. LOWER HIGH TEMPERATURES CAN BE EXPECTED ON THURSDAY DUE
TO THE EXPECTED RAINS. AS THE SHORTWAVE MOVES EASTWARD THURSDAY
NIGHT...SOUTHEAST TEXAS WILL DRY OUT. WITH A MID/UPPER LEVEL RIDGE
THEN BUILDING ACROSS THE AREA...ANTICIPATE DRY AND WARM WEATHER FRIDAY
THROUGH MONDAY. THE UPCOMING WEEKENDS WESTERN U.S. TROUGH WEAKENS AND
LIFTS NORTHEASTWARD EARLY NEXT WEEK WELL AWAY FROM OUR AREA. NEXT TUESDAYS
20% POPS MIGHT ACTUALLY END UP BEING TOO HIGH. 42
&&

.AVIATION...
BAND OF THUNDERSTORMS WILL CONTINUE TO MOVE NORTH OF KCXO BUT AFFECT
KUTS AND POINTS EAST.  CONVECTION TO COME TO AN END AT KCLL BUT MAY
HAVE TO KEEP AN EYE ON ANOTHER BAND OF CONVECTION TO THE NW.  THIS
BAND COULD SKIRT KCLL AND KUTS.  WILL HAVE TO AMEND TAF AT BOTH
SITES SHOULD THIS BE THE CASE.  OTHERWISE...CONVECTION SHOULD STAY
NORTH OF ALL THE HOUSTON AREA TERMINALS AND GULF COAST.  ONSHORE
FLOW WILL KEEP MAINLY BKN LOW CLOUDS ACROSS THE AREA WHICH COULD
SCATTER OUT IN THE EVENING.  EXPECT LOW CLOUDS AND POSSIBLY SOME
LOWER VSBY IN THE MORNING.  EXPECT MVFR CONDITIONS TO LIFT AFTER 15Z
WITH SOUTHEAST WINDS.

39

&&

.MARINE...
WILL CONTINUE SCEC FOR 20NM OUT AREAS AS 15KT WINDS AND 5FT SEAS
SHOULD CONTINUE TO NIGHT.  NEARSHORE WATERS MAY APPROACH SCEC
CONDITIONS BUT WILL HOLD OFF FOR NOW.  OTHERWISE...WINDS SHOULD
DIMINISH SOME TOMORROW BUT PICK UP TOWARDS THE END OF THE WEEK.
SEAS MAY BUILD TO SCA LEVELS FRI/SAT BUT WILL BE MARGINAL.
OTHERWISE...NO OTHER MARINE HAZARDS TO MENTION.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      66  84  68  79  67 /  50  30  30  50  20
HOUSTON (IAH)              67  84  68  79  68 /  40  20  20  50  30
GALVESTON (GLS)            71  81  72  79  72 /  10  10  10  50  30
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SCEC ALL 20-60 NM WATERS THROUGH 6 AM.
&&

DISCUSSION...42
AVIATION/MARINE...39
Hazardous weather outlook, May 1, 4:31 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
431 PM CDT TUE MAY 1 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-021100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
431 PM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THE STORM PREDICTION CENTER HAS PLACED PARTS OF SOUTHEAST TEXAS
IN THE SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS FOR THE REST OF
THIS AFTERNOON AND TONIGHT. THIS REGION IS MAINLY ALONG AND
NORTHWEST OF A LINE FROM EL CAMPO TO PRAIRIE VIEW TO MADISONVILLE.
AN OUTFLOW BOUNDARY JUST NORTH OF CALDWELL AND MADISONVILLE HAS
BEEN THE FOCUS OF STRONG THUNDERSTORM DEVELOPMENT THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING NEAR THIS BOUNDARY
THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS. THE
PRIMARY SEVERE WEATHER THREATS WILL BE STRONG DAMAGING WINDS AND
LARGE HAIL.

HEAVY RAINS YESTERDAY HAVE SATURATED THE GROUNDS OVER THE
NORTHERN HALF OF SOUTHEAST TEXAS. ANY ADDITIONAL STORM DEVELOPMENT
OVER THESE SAME AREAS COULD PRODUCE LOCALIZED FLOODING ONCE AGAIN
THIS AFTERNOON AND EVENING.

ALL OF THIS ACTIVITY IS EXPECTED TO WEAKEN THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER ROUND OF STORMS IS POSSIBLE THURSDAY AS ANOTHER UPPER
LEVEL STORMS SYSTEM MOVES ACROSS THE STATE. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, May 1, 5:22 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
522 PM CDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             1 N BRYAN               30.68N 96.37W
05/01/2007  E0.88 INCH       BRAZOS             TX   BROADCAST MEDIA

            NICKLE SIZE HAIL NEAR INTERSECTION OF TABOR ROAD AND
            HIGHWAY 6 IN NORTH BRYAN.

&&

BLOOD

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:40 PM CDTSevere Thunderstorm WarningHGXBrazos50 min
May 1, 4:20 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson55 min
May 1, 5:13 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Grimes, Madison62 min
May 1, 5:41 PM CDTSevere Thunderstorm WarningHGXMadison, Walker64 min
May 1, 6:27 PM CDTSevere Thunderstorm WarningHGXBurleson63 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.